Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 262, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 19, 2008, 3:38 PM EDT for Barnstable County, Bristol County, Plymouth County, Massachusetts. It was in force for 37 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 19, 2008, 3:38 PM EDT (19:38 UTC)
- Expired
- Aug 19, 2008, 4:15 PM EDT
- In force
- 37 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Barnstable County, MA, Bristol County, MA, Plymouth County, MA
The radar
The Boston radar (KBOX), 54 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 19, 3:50 PM EDT | HAIL 1.25 | Marion, MA | |
| Aug 19, 3:52 PM EDT | HAIL 1.25 | Marion, MA | HALF DOLLAR HAIL REPORTED AT I-195 AND RTE 105. TAXI HIT BY HAIL WITH WINDOW DAMAGE. |
| Aug 19, 3:57 PM EDT | TSTM WND DMG | Mattapoisett, MA | LONG PLAIN ROAD AND BEECHWOOD ROAD...TREES AND WIRES DOWN BLOCKING ROADS. |
| Aug 19, 4:04 PM EDT | HAIL 0.75 | Bourne, MA | PENNY SIZE HAIL REPORTED IN POCASSET...AND 55 MPH MEASURED WIND GUST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 7.6 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 773 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 1082 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBOX 191938
SVRBOX
MAC001-005-023-192015-
/O.NEW.KBOX.SV.W.0262.080819T1938Z-080819T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
338 PM EDT TUE AUG 19 2008
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN BARNSTABLE COUNTY IN SOUTHEAST MASSACHUSETTS...
THIS INCLUDES THE CITY OF FALMOUTH...
EXTREME SOUTHEASTERN BRISTOL COUNTY IN SOUTHEAST MASSACHUSETTS...
SOUTH CENTRAL PLYMOUTH COUNTY IN SOUTHEAST MASSACHUSETTS...
* UNTIL 415 PM EDT
* AT 336 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MATTAPOISETT...OR 9 MILES EAST OF NEW BEDFORD...AND MOVING
SOUTHEAST AT 63 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
FALMOUTH BY 345 PM EDT...
7 MILES SOUTHWEST OF MASHPEE BY 350 PM EDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL AND DEADLY CLOUD TO
GROUND LIGHTNING. GO INDOORS NOW...PREFERABLY INSIDE A STRONG
BUILDING AND STAY AWAY FROM WINDOWS.
LAT...LON 4153 7071 4156 7067 4170 7068 4163 7076
4161 7084 4159 7084 4164 7093 4179 7072
4162 7036 4154 7047 4153 7062 4150 7066
TIME...MOT...LOC 1938Z 302DEG 55KT 4166 7074
$$
KJC1 follow-up statement
000
WWUS51 KBOX 191953
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
353 PM EDT TUE AUG 19 2008
MAC001-005-023-192015-
/O.CON.KBOX.SV.W.0262.000000T0000Z-080819T2015Z/
PLYMOUTH MA-BARNSTABLE MA-BRISTOL MA-
353 PM EDT TUE AUG 19 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR EXTREME SOUTHEASTERN BRISTOL...SOUTHWESTERN BARNSTABLE AND SOUTH
CENTRAL PLYMOUTH COUNTIES IN SOUTHEAST MASSACHUSETTS...
AT 348 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR FALMOUTH...MOVING SOUTHEAST AT 63 MPH.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS
LAT...LON 4153 7071 4156 7067 4170 7068 4163 7076
4161 7084 4159 7084 4164 7093 4179 7072
4162 7036 4154 7047 4153 7062 4150 7066
TIME...MOT...LOC 1953Z 302DEG 55KT 4153 7049
$$
KJCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 3:36 PM EDT, 2 minutes earlier.
Area forecast discussion, Aug 19, 3:36 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
336 PM EDT TUE AUG 19 2008
.SYNOPSIS...
A COLD FRONT CROSSING SOUTHEASTERN NEW ENGLAND THIS AFTERNOON...
WILL BE ACCOMPANIED BY SCATTERED STRONG TO SEVERE THUNDERSTORMS
MAINLY ACROSS SOUTHEASTERN MASSACHUSETTS CENTRAL AND SOUTHERN RHODE
ISLAND. THE FRONT WILL EXIT OFFSHORE LATE IN THE DAY WITH A DRY BUT
FALL-LIKE AIRMASS TO OVERSPREAD THE REGION TONIGHT AND WED. CANADIAN
HIGH PRESSURE WILL CREST OVER THE AREA THU...PROVIDING DRY DELIGHTFUL
WEATHER AT LEAST INTO SATURDAY ALONG WITH A WARMING TREND THROUGH THE
WEEKEND.
&&
.NEAR TERM /UNTIL 3 AM WEDNESDAY MORNING/...
DIME HAIL AND BRANCHES OFF TREES ACUSHNET AT 335-36PM...HUGE STORM
GUST 50 KNOTS SHOULD BE HAPPENING
&&
.SHORT TERM /3 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
AN UNSEASONABLY COOL AIRMASS WILL BE USHERED IN WITH A 1025 MB HIGH
NOSING IN FROM THE GREAT LAKES. UNDER MOSTLY CLEAR SKIES LOW
TEMPERATURES SHOULD FALL INTO THE 40S ACROSS THE NORMALLY COLDER
OUTLYING LOCATIONS. EVEN THE URBAN HEAT ISLANDS OF DOWNTOWN BOSTON
AND PROVIDENCE SHOULD SEE OVERNIGHT LOWS IN THE MID 50S. WE
ACTUALLY MAY SEE A TOUCH OF OCEAN EFFECT CLOUDINESS BEGIN TO AFFECT
THE OUTER-CAPE AND NANTUCKET LATE AS COOL AIR MOVES OVER THE
RELATIVELY WARM OCEAN VERY LATE TONIGHT.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
A FAIRLY UNEVENTFUL FORECAST FOR THE LONG TERM. AN UPPER LEVEL
RIDGE AND HIGH PRESSURE WILL STRENGTHEN OVER SOUTHERN NEW ENGLAND ON
THURSDAY. FRIDAY IT WILL MOVE JUST OFFSHORE AND REMAIN THERE
THROUGH THE WEEKEND. THE MODELS ARE IN GOOD AGREEMENT THROUGH
SATURDAY...WITH DRY WEATHER AND TEMPERATURES WARMING GRADUALLY.
SUNDAY INTO MONDAY...AN UPPER LEVEL TROUGH WILL MOVE INTO THE AREA
EITHER SUNDAY OR MONDAY...BRINGING WITH IT A COLD FRONT SIMILAR TO
THE ONE THAT MOVED THROUGH TODAY. THE ONLY DIFFERENCE WILL BE THE
HIGHER POTENTIAL OF HEAVY RAINFALL ONE OR BOTH OF THESE DAYS WITH
MOISTURE FROM THE REMNANTS OF TS FAY BEING ABSORBED INTO THE
TROUGH.
AFTER THE COLD FRONT MOVES THROUGH...HIGH PRESSURE AND AN UPPER
LEVEL RIDGE WILL AGAIN BUILD INTO THE AREA.
&&
.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
TODAY...SLIGHT CHC WE NEED TO ADD T TO PVD FOR 1830Z AS DEEPER CAA
AND 1 STORM COME SEWD THRU RI AT 205 PM.
TONIGHT...
VFR. HOWEVER...WILL HAVE TO WATCH THE HYA/ACK TERMINAL IN CASE
OCEAN EFFECT CLOUDS MAKE IT THAT FAR WEST VERY LATE TONIGHT. IF
THIS WERE TO HAPPEN THEY COULD SEE A FEW HOURS OF MVFR CONDITIONS.
OUTLOOK /THURSDAY THROUGH SUNDAY/...
THURSDAY THROUGH SATURDAY...VFR.
SUNDAY...MAINLY VFR. HOWEVER...DEPENDING ON THE TIMING OF THE FRONT
/SEE ABOVE LONG TERM DISCUSSION/ COULD SEE SOME DETERIORATION TO
MVFR WITH THE FRONTAL PASSAGE.
&&
.MARINE...
THIS AFTERNOON...A STRONG COLD FRONT WILL THEN SHIFT THE WINDS TO
THE NORTHWEST BY MID AFTERNOON. ALTHOUGH WINDS SHOULD GENERALLY
REMAIN BELOW SCA THRESHOLDS...THE PRESSURE GRADIENT FORCE BEHIND THE
FRONT MAY RESULT IN BRIEF SCA WIND GUSTS. IN ADDITION...GUSTY WINDS
35 KTS AND HAIL WILL IN TSTMS SRN PART OF CAPE COD BAY AND SRN PART
OF NARR BAY SOUTHWARD. SMWS ETC IN PROGRESS.
TONIGHT...WIND GUSTS ON BUFKIT ARE LIKELY UNDERDONE WITH AN
UNUSUALLY COOL AIRMASS MOVING OVER THE RELATIVELY WARM OCEAN
WATERS. LATER SHIFTS WILL PROBABLY NEED TO HOIST SCA FOR NORTHWEST
25 KNOT WIND GUSTS FOR AT LEAST SOME OF OUR WATERS.
OUTLOOK...THURSDAY THROUGH SUNDAY...
THURSDAY THROUGH SATURDAY...WINDS AND SEAS REMAIN BELOW SMALL CRAFT
CRITERIA IN HIGH PRESSURE.
SUNDAY...SEAS WILL INCREASE TO AROUND 5 FEET AS A COLD FRONT MOVES
THROUGH THE WATERS AND AN UPPER LEVEL TROUGH PUSHES THE UPPER LEVEL
RIDGE OFF TO THE EAST. WINDS NEAR SHORE COULD GUST NEAR 25 MPH.
&&
.CLIMATE...
AMAZINGLY BOS/PVD/BDL/ORH AND BOX HAVE NOT YET HIT 90 DEG OR HIGHER
THIS AUGUST IN FACT...MONTHLY TEMPERATURE DEPARTURES ARE RUNNING 2
TO 4 DEGS BELOW NORMAL. THE FOLLOWING ARE SOME STATS REGARDING THE
FREQUENCY OF 90 DEG DAYS DURING THE MONTH OF AUGUST IN PREVIOUS
YEARS:
BOS PVD BDL ORH BOX
AVG # OF 90 DEG DAYS: 2.6 2.1 3.3 0.6 4.2
GREATEST # OF 90 DEG DAYS: 10/1988 10/2002 13/2002 6/1988 14/2002
MOST RECENT AUG WITHOUT A 2000 2004 2000 2005 2000
90 DEGREE DAY:
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.
&&
SYNOPSIS...FRANK/RLG
NEAR TERM...DRAG 337
SHORT TERM...FRANK
LONG TERM...RLG
AVIATION...DRAG/RLG
MARINE...DRAG/RLG
CLIMATE...Hazardous weather outlook, Aug 19, 3:29 PM EDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 329 PM EDT TUE AUG 19 2008 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-201200- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 329 PM EDT TUE AUG 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS IN SOUTHERN RHODE ISLAND ACROSS FAR SOUTHEAST MASSACHUSETTS CAPE COD AND THE ISLANDS BETWEEN NOW AND 530 PM MAY PRODUCE LARGE HAIL AND A DAMAGING NORTHWEST WIND GUST TO NEAR 50 KNOTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS ARE POSSIBLE SUNDAY AND OR MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS IN PROGRESS FOR SOUTHERN RHODE ISLAND AND FAR SOUTHEAST MASSACHUSETTS INCLUDING THE CAPE AND ISLANDS. ANZ230>237-250-254-255-201200- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 329 PM EDT TUE AUG 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS BETWEEN NOW AND 530 PM WILL AFFECT BUZZARDS BAY BAY AND THE WATERS ADJACENT CAPE COD WITH WIND GUSTS BETWEEN 35 AND 45 KNOTS AND POSSIBLY HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS ARE POSSIBLE SUNDAY AND OR MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS IN PROGRESS AT THIS TIME FOR FAR SOUTHEAST NEW ENGLAND. DRAG
In the hours before
Local storm report, Aug 19, 1:01 PM EDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
101 PM EDT TUE AUG 19 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1158 AM TSTM WND DMG BRIDGEWATER 41.99N 70.97W
08/19/2008 PLYMOUTH MA AMATEUR RADIO
TREES DOWN ON OAK AND POND STREET
1200 PM TSTM WND DMG BRIDGEWATER 41.99N 70.97W
08/19/2008 PLYMOUTH MA AMATEUR RADIO
MULTIPLE TREES DOWN IN PRISON COMPLEX
1203 PM TSTM WND DMG HANSON 42.06N 70.85W
08/19/2008 PLYMOUTH MA AMATEUR RADIO
TREES DOWN
1245 PM HAIL WELLFLEET 41.93N 70.03W
08/19/2008 E0.75 INCH BARNSTABLE MA AMATEUR RADIO
1245 PM TSTM WND DMG WELLFLEET 41.93N 70.03W
08/19/2008 BARNSTABLE MA AMATEUR RADIO
TREES DOWN
&&
WSIMPSONLocal storm report, Aug 19, 1:12 PM EDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
112 PM EDT TUE AUG 19 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1158 AM TSTM WND DMG BRIDGEWATER 41.99N 70.97W
08/19/2008 PLYMOUTH MA AMATEUR RADIO
TREES DOWN ON OAK AND POND STREET
1200 PM TSTM WND DMG BRIDGEWATER 41.99N 70.97W
08/19/2008 PLYMOUTH MA AMATEUR RADIO
MULTIPLE TREES DOWN IN PRISON COMPLEX
1203 PM TSTM WND DMG HANSON 42.06N 70.85W
08/19/2008 PLYMOUTH MA AMATEUR RADIO
TREES DOWN
1245 PM HAIL WELLFLEET 41.93N 70.03W
08/19/2008 E0.75 INCH BARNSTABLE MA AMATEUR RADIO
1245 PM TSTM WND DMG WELLFLEET 41.93N 70.03W
08/19/2008 BARNSTABLE MA AMATEUR RADIO
TREES DOWN
0105 PM HAIL WELLFLEET 41.93N 70.03W
08/19/2008 E1.00 INCH BARNSTABLE MA AMATEUR RADIO
0106 PM MARINE TSTM WIND 4 E WELLFLEET 41.93N 69.96W
08/19/2008 E52.00 MPH ANZ254 MA MESONET
WX FLOW
&&
WSIMPSONSpecial weather statement, Aug 19, 1:16 PM EDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 116 PM EDT TUE AUG 19 2008 MAZ022-191745- BARNSTABLE MA- 116 PM EDT TUE AUG 19 2008 AT 112 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL 3 MILES SOUTHEAST OF DENNIS...OR ABOUT 7 MILES EAST OF BARNSTABLE...MOVING EAST AT 28 MPH. THE THUNDERSTORM WILL BE NEAR...ORLEANS AND CHATHAM BY 130 PM EDT...6 MILES SOUTH OF EASTHAM BY 140 PM EDT. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. KJC
Special weather statement, Aug 19, 2:03 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 203 PM EDT TUE AUG 19 2008 CTZ004-MAZ012-013-017-RIZ001-191830- NORTHERN BRISTOL MA-NORTHWEST PROVIDENCE RI-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-WINDHAM CT- 203 PM EDT TUE AUG 19 2008 AT 200 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL 3 MILES NORTHEAST OF THOMPSON...OR ABOUT 6 MILES NORTHEAST OF PUTNAM...MOVING EAST AT 43 MPH. THE THUNDERSTORM WILL BE NEAR...BURRILLVILLE AND DOUGLAS BY 210 PM EDT...BLACKSTONE AND MILLVILLE BY 220 PM EDT...FRANKLIN AND CUMBERLAND BY 230 PM EDT. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. KJC
Special weather statement, Aug 19, 2:48 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 248 PM EDT TUE AUG 19 2008 MAZ017-018-RIZ002-191915- NORTHERN BRISTOL MA-SOUTHEAST PROVIDENCE RI-WESTERN PLYMOUTH MA- 248 PM EDT TUE AUG 19 2008 AT 245 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 30 MPH 3 MILES SOUTHWEST OF ATTLEBOROUGH...MOVING EAST AT 40 MPH. THE THUNDERSTORM WILL BE NEAR...8 MILES SOUTH OF MANSFIELD BY 250 PM EDT...TAUNTON AND NORTON BY 300 PM EDT...RAYNHAM AND LAKEVILLE BY 310 PM EDT...MIDDLEBOROUGH AND 6 MILES SOUTHWEST OF HALIFAX BY 320 PM EDT. KJC
Special weather statement, Aug 19, 3:11 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 311 PM EDT TUE AUG 19 2008 MAZ017>022-191945- BARNSTABLE MA-EASTERN PLYMOUTH MA-NORTHERN BRISTOL MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-WESTERN PLYMOUTH MA- 311 PM EDT TUE AUG 19 2008 AT 306 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH OVER BERKLEY...OR ABOUT 5 MILES SOUTH OF TAUNTON...MOVING EAST AT 37 MPH. THE THUNDERSTORM WILL BE NEAR...LAKEVILLE AND MIDDLEBOROUGH BY 320 PM EDT...ROCHESTER AND 6 MILES SOUTH OF CARVER BY 330 PM EDT...WAREHAM AND 6 MILES NORTH OF MARION BY 340 PM EDT...BOURNE BY 350 PM EDT. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. KJC
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 8:42 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Worcester | 55 min |
| Aug 19, 4:26 AM EDT | Marine Weather Statement | BOX | 14 hr | |
| Aug 19, 11:54 AM EDT | Severe Thunderstorm Warning | BOX | Bristol, Plymouth | 36 min |
| Aug 19, 11:59 AM EDT | Special Marine Warning | BOX | 61 min | |
| Aug 19, 12:33 PM EDT | Special Marine Warning | BOX | 27 min | |
| Aug 19, 12:41 PM EDT | Severe Thunderstorm Warning | BOX | Barnstable | 34 min |
| Aug 19, 1:00 PM EDT | Special Marine Warning | BOX | 53 min | |
| Aug 19, 1:20 PM EDT | Special Marine Warning | BOX | 25 min | |
| Aug 19, 1:21 PM EDT | Special Marine Warning | BOX | 49 min | |
| Aug 19, 3:16 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Plymouth | 29 min |
| Aug 19, 3:31 PM EDT | Special Marine Warning | BOX | 59 min | |
| Aug 19, 4:13 PM EDT | Severe Thunderstorm Warning | BOX | Barnstable | 17 min |
| Aug 19, 4:26 PM EDT | Special Marine Warning | BOX | 64 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.